Alert archive / California / Areal Flood Advisories in 2021
Areal Flood Advisory 2, NWS Eureka, CA
NWS Eureka, CA issued this areal flood advisory at Oct 24, 2021, 4:58 AM PDT for Lake County, Mendocino County, California. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 24, 2021, 4:58 AM PDT (11:58 UTC)
- Expired
- Oct 24, 2021, 8:00 AM PDT
- In force
- 3 hr
- Issued by
- NWS Eureka, CA
- Area
- Storm-based polygon
Counties Lake County, CA, Mendocino County, CA
The radar
The Sacramento radar (KDAX), 156 km from the middle of the area, began a volume at 12:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 12.0 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1078 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
297
WGUS86 KEKA 241158
FLSEKA
Flood Advisory
National Weather Service Eureka CA
458 AM PDT Sun Oct 24 2021
.A strong atmospheric river is bringing heavy rain to southern
Mendocino county and this will continue through much of the day.
CAC033-045-241500-
/O.NEW.KEKA.FA.Y.0002.211024T1158Z-211024T1500Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lake CA-Mendocino CA-
458 AM PDT Sun Oct 24 2021
The National Weather Service in Eureka has issued a
* Urban and Small Stream Flood Advisory for...
West Central Lake County in central California...
Southern Mendocino County in northwestern California...
* Until 800 AM PDT.
* At 458 AM PDT, Doppler radar and automated rain gauges indicated
heavy rain due to thunderstorms. This will cause urban and small
stream flooding. Between 1 and 2 inches of rain have fallen.
* Some locations that will experience flooding include...
Ukiah, Willits, Point Arena, Ukiah Municipal Airport, Albion,
Philo, Boonville, Hopland, Gualala, Potter Valley, Navarro,
Talmage, Calpella, Comptche, Redwood Valley, Yorkville and
Manchester.
Additional rainfall amounts of 2 to 3 inches are expected over the
area. This additional rain will result in minor flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3934 12384 3941 12313 3929 12305 3905 12310
3897 12304 3886 12291 3885 12308 3884 12308
3884 12314 3881 12314 3881 12337 3878 12337
3878 12350 3876 12352 3885 12365 3892 12373
3895 12374 3895 12378
$$
MKK1 follow-up statement
710
WGUS86 KEKA 241501
FLSEKA
Flood Advisory
National Weather Service Eureka CA
801 AM PDT Sun Oct 24 2021
CAC033-045-241511-
/O.EXP.KEKA.FA.Y.0002.000000T0000Z-211024T1500Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lake CA-Mendocino CA-
801 AM PDT Sun Oct 24 2021
...THE URBAN AND SMALL STREAM FLOOD ADVISORY HAS EXPIRED FOR WEST
CENTRAL LAKE AND SOUTHERN MENDOCINO COUNTIES...
Rainfall rates have diminished and urban and small stream flooding
is less of a threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 300 AM PDT Monday for a
portion of northwest California.
LAT...LON 3934 12384 3941 12313 3929 12305 3905 12310
3897 12304 3886 12291 3884 12314 3881 12314
3881 12337 3878 12337 3878 12350 3876 12352
3892 12373 3895 12374 3895 12378
$$
MKKWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this areal flood advisory went out at Oct 23, 3:32 PM PDT, 13 hours 26 minutes earlier.
Area forecast discussion, Oct 23, 3:32 PM PDT, 13 hours 26 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
332 PM PDT Sat Oct 23 2021
.SYNOPSIS...Scattered showers continue Saturday afternoon in the
wake of a passing weak front. A stronger system is expected late
Saturday and Sunday, bringing heavy rains to many areas. Wet and
unsettled weather will continue on Monday and Tuesday, followed by
drier weather late in the week.
&&
.DISCUSSION...A relatively weak front passed over NWRNCA this
morning, bringing rain amounts of around a tenth to a quarter of
an inch in coastal and valley locations while coastal mountains
saw mostly a quarter to half an inch of rainfall so far. Scattered
showers continue this afternoon across much of the area, and
these are expected to wind down this evening. Gusty southerly
winds continue for the coast and area ridges this afternoon,
although a brief lull is expected late this evening before winds
increase once again late tonight.
Another much more significant system set to approach late tonight
night and Sunday. Global models are continue to rapidly drop the
associated surface low into the 940 mb range and drive an
atmospheric river into the area late tonight. Models have become
more consolidated in the last 24 hours, focusing the rainfall over
the southern half of the area, primarily over: southern Humboldt,
southern Trinity, Mendocino and Lake counties. Generally lighter
rainfall is expected for areas to the north, however heavy
rainfall is still expected in many areas. Paired with the
antecedent rainfall from Thursday's front, this system may drive a
widespread threat of minor flooding. Additionally, rainfall rates
may approach thresholds for flash flooding over the steepest
portions of area burn scars. The Areal Flood Watch continues area-
wide, although the threat is expected to be less across the N
third of the area and the Redwood coast.
Southerly winds increase once again late tonight, maxing out Sunday
morning. The S winds will bring some downslope flow along portions
of the coastal plain. This will warm and dry the lower layer of the
atmosphere, possibly delaying the onset of rain and reducing
rainfall amounts along the coast north of Cape Mendocino. Wind gusts
over 40 mph are possible near the coast with higher gusts possible
across coastal terrain. The existing Wind Advisory continues.
Instability is forecast to increase late Sunday into Monday, with
isolated thunderstorms possible over the coastal waters and along
the coast, perhaps spreading farther inland. Unsettled weather will
continue into the first half of the coming week, with drier weather
possible later in the week into at least the first half of the
weekend.
&&
.AVIATION...Conditions today periodically ranged MVFR to IFR with
light to moderate rain. There will be lingering isolated light
showers this afternoon before rainfall quickly picks back up
tonight. Rainfall will be moderate to heavy overnight and tomorrow,
especially at KUKI where rain will begin first before quickly
spreading north within a couple of hours. Mostly MVFR to IFR
conditions will accompany the rain, with likely periods of lower
CIGS and VIS with the heavier rainfall rates. The main issue
standing out will be the LLWS that will develop this evening.
Surface winds will be gusty from the SE, but winds around 2000ft AGL
will reach up to 50kts to 60kts from the S to SSW by early tomorrow
morning. These winds aloft will slowly subside from the north to
south as tomorrow morning progresses, lingering longer at KUKI.
&&
.MARINE...Moderate southerly winds continue today with gusts north
of cape Mendocino hovering above 20 kts. Choppy conditions and winds
will keep small craft conditions throughout the waters until a front
moves through early tomorrow. A defined front will bring rapidly
increasing gale conditions and choppy seas early Sunday with gusts
in the northern waters topping above 40 kts. These winds will die
down Sunday afternoon but sporadic downdrafts and choppy short
period seas will persist into the evening. Late Sunday into early
Monday, a large swell of 24ft at 16s will move into all waters. This
serious swell alongside choppy short period seas has prompted
widespread hazardous seas warnings after gale conditions subside.
This swell will diminish late Tuesday when calmer conditions are
finally expected behind the storm. /JHW
&&
.HYDROLOGY...Heavy rain rates will increase the potential for
localized flooding from late tonight into late Sunday night. Debris
flows on burn scars (mainly the Coffee Creek section of the River
Complex, the Monument burn scar in Trinity County, and the August
Complex in southern Trinity and northeastern Mendocino counties)
will be possible if hourly rain rates reach or exceed respectively
0.75, 0.9, and 1.2 inches per hour. Area rivers will rise in
response to the rains, but levels are forecast to remain well below
flood stage at all area gauges. However, the Eel River at Fernbridge
is currently forecast to reach monitor stage Monday morning and the
Van Duzen is forecast to crest at 0.5 ft below monitor stage at
Bridgeville Sunday afternoon.
&&
.BEACH HAZARDS...Moderate W/NW swells and choppy seas are expected
this evening and tomorrow. A front passage early Sunday could bring
breezy coastal conditions, especially near headlands where winds
could reach around 30mph and some gusts near 50mph are possible. A
serious swell is expected to build in early Monday and last into
Tuesday. High resolution wave models show high surf conditions. This
prompted a high surf warning north of Cape Mendocino where surf
could reach 26-30ft an and advisory for more protected beaches
further south where surf could reach 22-26ft. Surf will calm Monday
night into Tuesday. /JHW
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Flood Watch from 2 AM PDT Sunday through late Sunday night
for CAZ104-106-108>115.
High Surf Advisory from 9 PM Sunday to 9 PM PDT Monday for
CAZ109.
Flood Watch from 2 AM PDT Sunday through Sunday evening for
CAZ101>103-105-107.
Wind Advisory from 11 PM this evening to 11 AM PDT Sunday
for CAZ101.
High Surf Warning from 9 PM Sunday to 9 PM PDT Monday for
CAZ101-103-104.
Wind Advisory from 11 PM this evening to 9 AM PDT Sunday
for CAZ102-104>106.
Wind Advisory from 2 AM to 2 PM PDT Sunday for CAZ110-112-
113.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 1 AM PDT Sunday for PZZ450-455-
475.
Gale Warning from 1 AM to 11 AM PDT Sunday for PZZ450.
Hazardous Seas Warning from 11 AM Sunday to 9 AM PDT
Tuesday for PZZ450-470.
Small Craft Advisory until 11 PM PDT this evening for
PZZ470.
Gale Warning from 11 PM this evening to 11 AM PDT Sunday
for PZZ470.
Gale Warning from 1 AM to 8 AM PDT Sunday for PZZ455-475.
Hazardous Seas Warning from 8 AM Sunday to 9 AM PDT Tuesday
for PZZ455-475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Oct 23, 6:47 AM PDT, 22 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 647 AM PDT Sat Oct 23 2021 CAZ102-105-241400- Del Norte Interior-Northern Humboldt Interior- 647 AM PDT Sat Oct 23 2021 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 2 PM SUNDAY... ...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY EVENING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Flood Watch is in effect from late tonight through Sunday evening. A Wind Advisory is in effect from late this evening through early Sunday afternoon. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Gusty winds and heavy rains will continue into Sunday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant weather to the National Weather Service in Eureka. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ106-241400- Southern Humboldt Interior- 647 AM PDT Sat Oct 23 2021 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 2 PM SUNDAY... ...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE SUNDAY NIGHT... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Flood Watch is in effect from late tonight through Sunday evening. A Wind Advisory is in effect from late this evening through early Sunday afternoon. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Gusty winds and heavy rains will continue into Sunday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant weather to the National Weather Service in Eureka. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ110-112-113-241400- Northwestern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 647 AM PDT Sat Oct 23 2021 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 2 PM SUNDAY... ...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE SUNDAY NIGHT... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Flood Watch is in effect from late tonight through Sunday evening. A Wind Advisory is in effect from late this evening through early Sunday afternoon. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Gusty winds and heavy rains will continue into Sunday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant weather to the National Weather Service in Eureka. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ101-241400- Coastal Del Norte- 647 AM PDT Sat Oct 23 2021 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 AM SUNDAY... ...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY EVENING... ...HIGH SURF WARNING IN EFFECT FROM 9 PM SUNDAY TO 9 PM MONDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Flood Watch is in effect from late tonight through Sunday evening. A Wind Advisory is in effect from late this evening through late Sunday morning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Gusty winds and heavy rains will continue into Sunday. A High Surf Warning is in effect along the coast from Sunday evening through Monday evening. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant weather to the National Weather Service in Eureka. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ109-241400- Mendocino Coast- 647 AM PDT Sat Oct 23 2021 ...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE SUNDAY NIGHT... ...HIGH SURF ADVISORY IN EFFECT FROM 9 PM SUNDAY TO 9 PM MONDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Flood Watch is in effect from late tonight through Sunday evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Heavy rains will continue into Sunday. A High Surf Advisory is in effect along the coast from Sunday evening through Monday evening. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant weather to the National Weather Service in Eureka. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ103-241400- Northern Humboldt Coast- 647 AM PDT Sat Oct 23 2021 ...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY EVENING... ...HIGH SURF WARNING IN EFFECT FROM 9 PM SUNDAY TO 9 PM MONDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Flood Watch is in effect from late tonight through Sunday evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Heavy rains will continue into Sunday. A High Surf Warning is in effect along the coast from Sunday evening through Monday evening. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant weather to the National Weather Service in Eureka. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ104-241400- Southwestern Humboldt- 647 AM PDT Sat Oct 23 2021 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 2 PM SUNDAY... ...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE SUNDAY NIGHT... ...HIGH SURF WARNING IN EFFECT FROM 9 PM SUNDAY TO 9 PM MONDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Flood Watch is in effect from late tonight through Sunday evening. A Wind Advisory is in effect from late this evening through early Sunday afternoon. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Heavy rains will continue into Sunday. A High Surf Warning is in effect along the coast from Sunday evening through Monday evening. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant weather to the National Weather Service in Eureka. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ107-241400- Northern Trinity- 647 AM PDT Sat Oct 23 2021 ...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY EVENING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Flood Watch is in effect from late tonight through Sunday evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Heavy rains will continue into Sunday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant weather to the National Weather Service in Eureka. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ108-241400- Southern Trinity- 647 AM PDT Sat Oct 23 2021 ...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE SUNDAY NIGHT... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Flood Watch is in effect from late tonight through Sunday evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Heavy rains will continue into Sunday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant weather to the National Weather Service in Eureka. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ111-114-115-241400- Northeastern Mendocino Interior-Northern Lake-Southern Lake- 647 AM PDT Sat Oct 23 2021 ...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE SUNDAY NIGHT... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Flood Watch is in effect from late tonight through Sunday evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Heavy rains will continue into Sunday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant weather to the National Weather Service in Eureka. For further details please refer to NOAA Weather Radio or weather.gov/eureka.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 5:48 AM PDT | Areal Flood Advisory | EKA | Lake, Mendocino | 5 hr |
| Oct 24, 7:25 AM PDT | Areal Flood Advisory | EKA | Humboldt, Trinity | 4 hr |
| Oct 24, 8:24 AM PDT | Areal Flood Advisory | EKA | Lake, Mendocino | 7 hr |
| Oct 24, 9:06 AM PDT | River Flood Watch | EKA | Mendocino | 3 hr |
| Oct 24, 10:28 AM PDT | Areal Flood Warning | EKA | Lake, Mendocino | 8 hr |
| Oct 24, 11:57 AM PDT | River Flood Warning | EKA | Mendocino | 16 hr |
| Oct 24, 3:52 PM PDT | River Flood Warning | EKA | Mendocino | 5 hr |
Nearby
Areal Flood Advisories in California, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.